Alert archive / Connecticut / Snow Advisories in 2008

Snow Advisory 2, NWS New York, NY

January 14, 2008Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this snow advisory at Jan 14, 2008, 3:52 AM EST for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2008, 3:52 AM EST (08:52 UTC)
Expired
Jan 14, 2008, 7:46 AM EST
In force
4 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Putnam County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 57 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KOKX 140852
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
352 AM EST MON JAN 14 2008

...COASTAL LOW WILL MOVE AWAY FROM THE REGION THIS MORNING...

.LOW PRESSURE CENTERED ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT
WILL SLOWLY DEEPEN AS IT PASSES SOUTHEAST OF NANTUCKET THIS
MORNING...AND THEN MOVES WELL EAST OF CAPE COD THIS AFTERNOON. 
ACCUMULATING SNOWS ACROSS SOUTHERN CONNECTICUT AND NEARBY POTIONS OF
THE LOWER HUDSON VALLEY WILL GRADUALLY TAPER OFF FROM WEST TO EAST
FROM MID MORNING INTO THE EARLY AFTERNOON.


CTZ007-008-141700-
/O.CAN.KOKX.HS.W.0001.000000T0000Z-080114T1900Z/
/O.NEW.KOKX.SN.Y.0002.080114T0852Z-080114T1900Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
352 AM EST MON JAN 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

STEADY SNOW WILL CONTINUE INTO THIS MORNING...THEN TAPER OFF EARLY
THIS AFTERNOON. TOTAL ACCUMULATIONS WILL RANGE FROM 3 TO 6
INCHES...HIGHEST ACROSS THE NORTHERNMOST PORTIONS OF THE COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ005-NYZ068-070-141500-
/O.CAN.KOKX.HS.W.0001.000000T0000Z-080114T1700Z/
/O.NEW.KOKX.SN.Y.0002.080114T0852Z-080114T1500Z/
NORTHERN FAIRFIELD-PUTNAM-NORTHERN WESTCHESTER-
352 AM EST MON JAN 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

STEADY SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS OR FLURRIES THIS
MORNING. TOTAL ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ009>011-NJZ002>006-011-NYZ067-069-071>078-141000-
/O.CAN.KOKX.HS.W.0001.000000T0000Z-080114T1700Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
ROCKLAND-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-
352 AM EST MON JAN 14 2008

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HEAVY
SNOW WARNING. 

ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT. THEREFORE THE HEAVY
SNOW WARNING HAS BEEN CANCELLED.

$$

CTZ012-NYZ079>081-141000-
/O.CAN.KOKX.SN.Y.0001.000000T0000Z-080114T1900Z/
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
352 AM EST MON JAN 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SNOW
ADVISORY. 

ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT...RANGING FROM 1 TO 2
INCHES AT BEST OVER PORTIONS OF SOUTHERN NEW LONDON COUNTY...AND LESS
THAN AN INCH ELSEWHERE. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

CTZ006-141700-
/O.CON.KOKX.HS.W.0001.000000T0000Z-080114T1700Z/
NORTHERN NEW HAVEN-
352 AM EST MON JAN 14 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

STEADY SNOW WILL CONTINUE INTO THIS MORNING...THEN TAPER OFF AROUND
MIDDAY. TOTAL ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GOODMAN
1 follow-up statement
000 
WWUS41 KOKX 141246
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
746 AM EST MON JAN 14 2008

...COASTAL LOW WILL MOVE AWAY FROM THE REGION THIS MORNING...

.LOW PRESSURE CENTERED ABOUT 80 MILES SOUTH OF NANTUCKET WILL SLOWLY
DEEPEN AS IT MOVES TOWARD THE ATLANTIC WATERS EAST OF CAPE COD BY
THIS AFTERNOON. ACCUMULATING SNOWS ACROSS THE REGION HAS ENDED.

CTZ006-141400-
/O.CAN.KOKX.HS.W.0001.000000T0000Z-080114T1700Z/
NORTHERN NEW HAVEN-
746 AM EST MON JAN 14 2008

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HEAVY
SNOW WARNING. 

STEADY SNOW HAS TAPERED OFF TO FLURRIES OR SCATTERED SNOW SHOWERS... 
THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE
HEAVY SNOW WARNING. MORNING COMMUTERS SHOULD STILL USE CAUTION
ESPECIALLY ON UNTREATED ROADS...AND ALLOW EXTRA TRAVEL TIME THIS
MORNING.

$$

CTZ007-008-141400-
/O.CAN.KOKX.SN.Y.0002.000000T0000Z-080114T1900Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
746 AM EST MON JAN 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SNOW
ADVISORY. 

STEADY SNOW HAS TAPERED OFF TO FLURRIES OR SCATTERED SNOW SHOWERS... 
THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE
SNOW ADVISORY. MORNING COMMUTERS SHOULD STILL USE CAUTION ESPECIALLY
ON UNTREATED ROADS...AND ALLOW EXTRA TRAVEL TIME THIS MORNING.


$$

CTZ005-NYZ068-070-141400-
/O.CAN.KOKX.SN.Y.0002.000000T0000Z-080114T1500Z/
NORTHERN FAIRFIELD-PUTNAM-NORTHERN WESTCHESTER-
746 AM EST MON JAN 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SNOW
ADVISORY. 

STEADY SNOW HAS TAPERED OFF TO FLURRIES OR SCATTERED SNOW SHOWERS... 
THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE
SNOW ADVISORY. MORNING COMMUTERS SHOULD STILL USE CAUTION ESPECIALLY
ON UNTREATED ROADS...AND ALLOW EXTRA TRAVEL TIME THIS MORNING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this snow advisory went out at Jan 14, 12:40 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 14, 12:40 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1240 AM EST MON JAN 14 2008

.SYNOPSIS...
THE FIRST MAJOR SNOWSTORM THIS WINTER SEASON WILL IMPACT THE TRI-
STATE AREA TONIGHT INTO MONDAY AFTERNOON. A DEVELOPING COASTAL
LOW ALONG THE MID ATLANTIC COAST WILL TRACK NORTHEAST
OVERNIGHT...REACHING SOUTH OF MARTHAS VINEYARD MONDAY
MORNING...AND SOUTH OF NOVA SCOTIA MONDAY EVENING. PRECIPITATION
INTENSITY WILL INCREASE AFTER MIDNIGHT...BEGIN TO TAPER OFF
MONDAY MORNING...AND BECOME LIGHT DURING THE AFTERNOON. WEAK LOW
PRESSURE WILL LINGER IN THE REGION INTO TUESDAY WITH THE CHANCE OF
SNOW SHOWERS. HIGH PRESSURE BRIEFLY BUILDS OVER THE AREA TUESDAY
NIGHT AND WEDNESDAY...AND THE OFF THE COAST THURSDAY. ANOTHER
COASTAL STORM WILL APPROACH FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
MADE VERY MINOR CHANGES TO THE CURRENT FORECAST THIS
EVENING. PRECIP OVERSPREADING THE REGION AS RAIN AS
EXPECTED...HOWEVER AM BEGINNING TO BECOME CONCERNED WITH SNOW
TOTALS ACROSS LONG ISLAND...NYC AND POSSIBLY COASTAL CT AS THE FLOW
REMAINS EAST. AS A RESULT...TEMPERATURES IN THE LOWER 40S ARE
DROPPING VERY SLOWLY. IF WINDS DO NOT BECOME MORE NE/N AND TEMPS
DONT FALL AS EXPECTED OVER THE NEXT FEW HOURS...MAY HAVE TO
DECREASE SNOW AMOUNTS ACROSS THESE AREAS. THINGS LOOK BETTER
INLAND WITH TEMPS IN THE MID TO UPPER 30S.

HAVE UPDATED WX GRIDS TO HOLD ON TO RAIN AT THE COAST THROUGH
MIDNIGHT AND HAVE NUDGED SNOW AMOUNTS DOWN A HALF TO AN INCH TO
COINCIDE. LATEST SOUNDINGS ARE CAPTURING THE WARMER AIR...BUT
THEY DONT CHANGE THE PRECIP OVER TO SNOW UNTIL 07Z IN THE
CITY...WHICH WOULD PROBABLY NOT BE ENOUGH TIME FOR 6 INCHES TO
ACCUMULATE. STRONG DYNAMIC COOLING MAY BE THE SAVING GRACE FOR
PRECIP TO CHANGE OVER TO ALL SNOW FAIRLY QUICKLY AROUND MIDNIGHT.

FROM PREVIOUS DISCUSSION...MODELS IN VERY GOOD AGREEMENT WITH THE
TIMING AND TRACK OF THE EVOLVING COASTAL STORM TONIGHT INTO
MONDAY. THERE ARE MINOR DIFFERENCES AS TO WHERE THE HEAVY
PRECIPITATION MAY OCCUR FROM 06Z TO 12Z MONDAY. THE NAM HAS BEEN
MORE CONSISTENT WHILE THE GFS HAS SHIFTED THE HEAVIEST BAND A
LITTLE MORE EASTWARD. WILL CONTINUE TO FAVOR THE NAM. WITH THE
UPPER TROUGH NOT QUITE AS AMPLIFIED SURFACE LOW MAY PROGRESS A BIT
FASTER AND PRECIPITATION MAY END A COUPLE OF HOURS SOONER MONDAY.
BUT WITH HIGH QPF AND GOOD LIFT SHOULD BE ABLE TO QUICKLY DUMP AN
INCH OR SO OF SNOW TONIGHT INTO EARLY MONDAY MORNING. INITIAL LOW
LEVEL WARM AIR IN THE AREA WILL QUICKLY BE COOLED AS THE HEAVY
PRECIPITATION SETS UP AND CHANGES OVER TO ALL SNOW ACROSS MUCH OF
THE AREA. COASTAL LOCATIONS WILL CONTINUE WITH RAIN LONGER AS
NORTHEASTERLY FLOW OVER THE WATER KEEPS LOW LEVEL WARM AIR IN
PLACE. PRECIPITATION TYPE WILL BE MAINLY SNOW...ONLY A BRIEF
PERIOD OF SLEET ALONG THE COAST WILL BE POSSIBLE. THUS WILL
CONTINUE WITH THE HEAVY SNOW WARNINGS AND SNOW ADVISORIES AS HAVE
BEEN PREVIOUS ISSUED. CONTINUED WITH TEMPERATURES BELOW GUIDANCE
TONIGHT INTO TUESDAY AS MODELS TEND WARM LOW LEVELS TOO MUCH WITH
ON GOING PRECIPITATION.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
NEXT UPPER SHORT WAVE AND SURFACE TROUGH LINGERING BACK FROM THE
COASTAL LOW WILL KEEP A CHANCE OF SNOW SHOWERS IN THE AREA MONDAY
NIGHT INTO AT LEAST TUESDAY MORNING. UPPER TROUGH IS DIGGING A BIT
FURTHER SOUTH DURING TUESDAY AND SNOW SHOWERS MAY BE MORE ACROSS
THE SOUTHERN PORTION. WITH COLD AIR ADVECTION AND CLOUD COVER
CONTINUED TO UNDERCUT TEMPERATURES TUESDAY AND TUESDAY NIGHT.
RIDGING BUILDS TUESDAY NIGHT INTO WEDNESDAY WITH SURFACE HIGH
BUILDING INTO THE AREA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL START OFF DRY AS SURFACE HIGH PRESSURE IS
OVER THE REGION WEDNESDAY NIGHT AND THURSDAY. AN AREA OF LOW
PRESSURE WILL DEVELOP OVER OFF THE MIDDLE ATLANTIC COAST AND MOVE
NORTHWARD LATE IN THE DAY THURSDAY...THURSDAY NIGHT AND INTO FRIDAY.
TEMPERATURES AT THIS TIME APPEAR THAT IT WILL BE COLD ENOUGH FOR
SNOW TO FALL THURSDAY NIGHT BEFORE CHANGING OVER TO RAIN AS WARMER
AIR WORKS INTO THE REGION. DRIER WEATHER WILL RETURN TO THE CWA
FRIDAY NIGHT AND IS EXPECTED TO REMAIN DRY THROUGH SATURDAY NIGHT.
ON SUNDAY...A WEAK DISTURBANCE WILL MOVE ACROSS AREA BRINGING THE
THREAT OF SNOW SHOWERS.

HIGHS WILL BE NEAR NORMAL THURSDAY AND FRIDAY AS HIGHS CLIMB INTO
THE UPPER 30S AND LOWER 40S. MUCH COLDER AIR IS EXPECTED FOR THE
WEEKEND BEHIND THE AREA OF LOW PRESSURE. HIGHS WILL BE A GOOD 5 TO
10 DEGREES BELOW NORMAL AS TEMPERATURES STRUGGLE TO GET ABOVE
FREEZING ON SATURDAY...AND OUT OF THE 20S ON SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
ATMOSPHERE COOLING AND BOUNDARY LAYER TEMPS HAVE DROPPED QUITE A
BIT AS WINDS BACK TO THE NORTHEAST. LOW PRESSURE STRENGTHENING
SOUTH AND EAST OF LONG ISLAND OVERNIGHT...BUT COVERAGE OF
PRECIPITATION IN CONCERNING. A CHANGEOVER FROM RAIN TO SNOW HAS
OCCURRED AT SOME SITES...AND PRECIP INTENSITY AT THIS POINT WOULD
DETERMINE PRECIP TYPE. IT LOOKS LIKE ANY MODERATE SNOW WILL BE
BRIEF...UNLESS BANDS DEVELOP ON NW SIDE OF THE LOW. OTHERWISE...EXPECT
PREDOMINATELY IFR INTO THE EARLY MORNING...10-12Z OR SO...THEN
POSSIBLE IFR VSBYS AT TIMES IN LIGHT SNOW WITH CEILINGS IN THE
MVFR CATEGORY THROUGH THE BALANCE OF THE DAY MONDAY. THE STORM
WILL PULL AWAY TO THE NORTHEAST...AND ON AND OFF LIGHT SNOW
THROUGH THE DAY COULD BRIEFLY DROP VSBYS. OTHERWISE IT SHOULD
REMAIN PREDOMINATELY VFR VSBYS WITH MVFR CEILINGS...2 TO 3 KFT.

THESE CONDITIONS PERSIST THROUGH THE NIGHT MONDAY NIGHT AS TROUGH
EXTENDS WESTWARD OVER THE AREA BEHIND THE LOW.

AS FOR WINDS...NORTHEAST WINDS 15 KTS WITH A FEW GUSTS BACK TO THE
NORTHWEST THIS MORNING AND WILL LIGHTEN TO 10 TO 12 KTS. THIS NW
WIND CONTINUES INTO MONDAY NIGHT.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
CAN EXPECT BRIEF SUB-VFR CONDITIONS IN ISOLD-SCT SNOW SHOWERS
LATE MON NIGHT-TUE...WITH VFR EXPECTED ON WEDNESDAY AND THURSDAY
AS HIGH PRESSURE BUILDS BACK INTO THE AREA. SUB-VFR CONDITIONS
THURSDAY NIGHT AND FRIDAY WITH THE APPROACH OF NEXT STORM SYSTEM.

&&

.MARINE...
INCREASED WINDS AND SEAS A TAD ACROSS ALL WATERS THIS EVENING...AS
GRIDS WERE RUNNING SLIGHTLY BEHIND RIGHT OUT OF THE GATE. NO
CHANGES TO HAZARDS.

LOW PRESSURE OFF THE MID ATLANTIC COAST WILL DEEPEN AS IT TRACKS
NE PASSING SOUTH AND EAST OF LONG ISLAND LATE TONIGHT AND MONDAY.
EAST WINDS WILL INCREASE TONIGHT AND BACK TO THE NE LATER THIS
EVENING...THEN N TONIGHT.

GALES REMAIN IN EFFECT FROM 06Z THROUGH 17Z MON FOR THE OCEAN
WATERS...EASTERN LI SOUND...PECONIC AND GARDINERS BAYS WITH SCA
ACROSS NY HARBOR...LONG ISLAND SOUTH SHORE BACK BAYS AND WESTERN
LI SOUND.

BY MON AFTERNOON...CONDITIONS SHOULD SUBSIDE BACK DOWN TO SCA
LEVELS...WITH ONLY THE EASTERN PORTIONS OF LI SOUND AND THE OCEAN
WATERS POSSIBLY HOLDING ON TO MARGINAL SCA GUSTS INTO THE EARLY
EVENING. SEAS WILL WILL TAKE A BIT LONGER TO SUBSIDE ON THE OCEAN
WATERS AS IS TYPICAL.

SCA CONDITIONS ARE POSSIBLE AGAIN THU NIGHT INTO FRI AS THE NEXT
STORM SYSTEM APPROACHES FROM THE SOUTH.

&&

.HYDROLOGY...
SIGNIFICANT PRECIPITATION IS EXPECTED TONIGHT THROUGH MONDAY
AFTERNOON. MOST OF THE PRECIPITATION WILL FALL AS SNOW WITH LIQUID
EQUIVALENTS RANGING FROM AROUND ONE HALF INCH ACROSS FAR NORTHWESTERN
ORANGE COUNTY TO AS MUCH AS AROUND 1 INCH ACROSS NYC AND
SOUTHWESTERN CONNECTICUT AND POINTS EAST. LIGHT PRECIPITATION...SNOW
SHOWERS...ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AND THEN AGAIN
THURSDAY NIGHT INTO FRIDAY.

&&

.TIDES/COASTAL FLOODING...
HAVE HOISTED A COASTAL FLOOD ADVISORY FOR LOCATIONS BORDERING
WESTERN LONG ISLAND SOUND. A STRENGTHENING EASTERLY FLOW WILL ALLOW
WATER TO PILE INTO THE WESTERN SOUND TONIGHT WITH TIDAL DEPARTURES
OF 2 TO 2 1/2 FT ABOVE NORMAL LIKELY CAUSING WIDESPREAD MINOR
COASTAL FLOODING DURING TONIGHTS HIGH TIDE CYCLE.

WINDS WILL BECOME NORTHERLY BY TOMORROW AFTERNOONS HIGH TIDE
CYCLE...BUT RESIDUAL WATER LINGERING IN THE SOUND MAY BE JUST ENOUGH
TO CAUSE ISOLATED MINOR TIDAL FLOODING. WILL CONTINUE TO MONITOR.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CTZ012.
     HEAVY SNOW WARNING UNTIL NOON EST TODAY FOR CTZ005-006-009>011.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     CTZ009.
     HEAVY SNOW WARNING UNTIL 2 PM EST THIS AFTERNOON FOR CTZ007-
     008.
NY...SNOW ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NYZ079>081.
     HEAVY SNOW WARNING UNTIL NOON EST TODAY FOR NYZ067>078.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     NYZ071-073-076>078.
NJ...HEAVY SNOW WARNING UNTIL NOON EST TODAY FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ335-338-345.
     GALE WARNING UNTIL NOON EST TODAY FOR ANZ330-340-350-353-355.

&&
Hazardous weather outlook, Jan 13, 3:50 PM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
350 PM EST SUN JAN 13 2008

CTZ012-NYZ079>081-141100-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
350 PM EST SUN JAN 13 2008

...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MONDAY.

CTZ005-006-010-011-NJZ002>006-011-NYZ067>070-072-074-075-141100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
350 PM EST SUN JAN 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MONDAY.

CTZ009-NYZ071-073-076>078-141100-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-
350 PM EST SUN JAN 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST
MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MONDAY.

CTZ007-008-141100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
350 PM EST SUN JAN 13 2008

...HEAVY SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MONDAY.

ANZ335-338-345-141100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
350 PM EST SUN JAN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-340-141100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
350 PM EST SUN JAN 13 2008

...GALE WARNING IN EFFECT FROM 1 AM TO 12 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ350-353-355-141100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
350 PM EST SUN JAN 13 2008

...GALE WARNING IN EFFECT FROM 1 AM TO 12 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/NYC ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Snow Advisories in Connecticut, 2008Snow Advisories in New York, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.